The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter · #1 · (Edited)
she 's now on Insulatard once a day but her blood sugar after meal is high so can i give her a small novolog/novorapid dose at lunch time ,she doesnt want to come to a clinic or hospital so i can not ask a doctor whether she can take novorapid or not , i'm worried of side effect might happen?
 

·
Registered
Joined
·
4,368 Posts
I would not change her insulins without doctors permission. Can you tell us what she normally eats at meals to make her bgs so high?

Also does she take a basal long acting insulin which may lower her before meal bgs.
 

·
Registered
Joined
·
31 Posts
Your best bet would be to call her Doctor or Advice Nurse and ask them. Explain that she won't come in and you are looking out for her best interest. Explain the numbers to them and see how they want to proceed. People with diabetes must be willing to help themselves though. I would spend my energy talking her into going to the Doctor.
 

·
Registered
Joined
·
1,095 Posts
I never give people my medicine unless I know for sure they use the same type as me, and maybe forgot to bring their medicine or something.
I will not be responsible if someone get sick after I give them medicine.
 

·
Registered
Joined
·
370 Posts
I never give people my medicine unless I know for sure they use the same type as me, and maybe forgot to bring their medicine or something.
I will not be responsible if someone get sick after I give them medicine.
A Great Rule to live by, regardless the malady.
 

·
Registered
Joined
·
930 Posts
for type 2's only:

the main side effect of Novolog or any other insulin on old people is death usually by cardiovascular failure and you could be charged with murder.

the main objective of medication with old people is to extend life with as few complications as possible, not to paint pretty graphs of "normalized blood sugar".

ColaJim
 

·
Registered
Joined
·
20 Posts
I see two issues here. One is the obvious, potential negative side effects which could be fatal in the worse case.

Second, she may not need insulin at all. An injection may just temporary mask another condition which could be corrected without insulin, but left unchecked could cause problems down the road.
 
1 - 7 of 7 Posts
Top